MAUDE Adverse Event Report: ZIMMER BIOMET, INC. LINER STANDARD 3.5 MM OFFSET 36 MM I.D. FOR USE WITH 56 MM O.D. SHELL; PROTHESIS, HIPS

ZIMMER BIOMET, INC. LINER STANDARD 3.5 MM OFFSET 36 MM I.D. FOR USE WITH 56 MM O.D. SHELL; PROTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Hematoma (1884); Pain (1994); Joint Dislocation (2374); Respiratory Failure (2484)
Date of Event 08/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 00620005622 shell porous with cluster holes 56 mm o.D.62954811.00625006550 bone screw self-tapping 6.5 mm dia.50 mm length 63003489.650-0662 delta ceramic fem hd 36/+3mm 3053017.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed.A follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial left total hip arthroplasty.One year post implantation, the head and stem were revised due to loosening of the femoral component with failure to osseointegrate.The patient was revised for a second time, five years post implantation due to fracture of the revision stem with complicated extraction via extended trochanteric osteotomy.After the second revision, the patient experienced recurrent dislocations requiring closed reduction under anesthesia.A third revision was planned but delayed due to difficulty extubating the patient and the concurrent onset bilateral pulmonary embolisms.After the patient¿s pulmonary function and anticoagulation measures were stabilized, the revision occurred during which, multiple hematomas were evacuated from the joint, and posterior instability was confirmed on exam.Upon replacing the acetabular shell, anteversion was increased by 15 degrees.A new constrained head and liner were placed within the shell, and the revision stem was retained.Postoperatively, the patient demonstrated slow but steady progress with intensive physical therapy.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event for the liner.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed.The patient has undergone two revisions and due to loosening of the stem and fracture of the revision stem.The patient underwent a third revision due to dislocation, instability, and pain.Leading up to the revision, the patient experienced a hematoma that was resolved prior to surgery.During surgery, the shell was well fixed but removed to improve stability.The shell, liner, head, and screw were explanted and replaced with zb products.A definitive root cause cannot be determined for the instability, pain, and dislocations.No problem was found with all devices in relation to the hematoma after review by a hcp.No problem was found with the screw upon receipt of the medical records.This complaint was confirmed based on the provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
LINER STANDARD 3.5 MM OFFSET 36 MM I.D. FOR USE WITH 56 MM O.D. SHELL
Common Device Name
PROTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18825307
Report Number0001822565-2024-00726
Device Sequence Number20802987
Product Code JWH
UDI-Device Identifier00889024123816
UDI-Public(01)00889024123816(17)220630(10)63687030
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K972774
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2022
Device Model NumberN/A
Device Catalogue Number00630505636
Device Lot Number63687030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight145 KG
Patient RaceWhite